Anxiety Community
feeling lethargic all the time
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

feeling lethargic all the time

I have been suffering depression for 7 years now and feeling tired all the time.I have been taking S.S.R.I.s but the
improvements have only been moderate.I am keen on taking a new drug called effexor,but i wonder about its safety.
Related Discussions
2 Comments Post a Comment
Blank
547573_tn?1234659310
Namaste,
Effexor is an antidepressant in a group of drugs called selective serotonin and norepinephrine reuptake inhibitors (SSNRIs). Effexor works by restoring the balance of certain natural substances in the brain, which helps to improve certain mood problems.

Effexor is used to treat major depressive disorder, anxiety, and panic disorder.

It's essentiallly the same as the other SSRI's that you may have taken.

Less serious Effexor side effects may include:

drowsiness, dizziness, nervousness, or anxiety;

dry mouth, increased sweating;

nausea, vomiting, diarrhea, constipation;

decreased sex drive, impotence, or difficulty having an orgasm;

headache, blurred vision;

tremor or chills; or

changes in appetite or weight.

Major side effects are similar to those of other SSRI's.

You didn't mention how long you have been taking Effexor, but most side effects dissipate after a period of time.   Also remember, it takes time (up to 6 weeks plus) to gain the full benefit of the medication, regardless of whether you had been taking another SSRI before.

Lifestyle changes can also help. Exercise, a proper diet and proper sleep are important. Keeping a journal of your progess and your daily mood can be helpful to both you and your doctor.

And finally, counseling(whether group or individual) can be a great adjunct to depression therapy.

Hope you feel better.

Michael
Blank
Avatar_f_tn
yes, depression can make you feel very tired. you may do great with effexor, some people do. i took it for 5 years and it made me even more tired and i had alot of side effects from it. everyone is different though. you'll probably get more comments from people who have taken effexor. take care. remar
Blank
Post a Comment
To
Recent Activity
7495625_tn?1394456106
Blank
Epherdream commented on ~19 hours now without...
2 hrs ago
Avatar_n_tn
Blank
Prakash12 added the Anxiety/Panic Tracker
2 hrs ago
973741_tn?1342346373
Blank
mishymoshymarcy, specialmom, and nursegirl6572 commented on nursegirl6572's status
2 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
480448_tn?1397235344
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
358304_tn?1395085884
Blank
cnote
na, MO
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
cj29
GA
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
480448_tn?1397235344
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
358304_tn?1395085884
Blank
cnote
na, MO
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
cj29
GA